Maximum number of limit cycles for certain piecewise linear dynamical systems

Jaume Llibre, Douglas D. Novaes, Marco A. Teixeira

Research output: Contribution to journalArticleResearchpeer-review

36 Citations (Scopus)

Abstract

© 2015, Springer Science+Business Media Dordrecht. This paper deals with the question of the determinacy of the maximum number of limit cycles of some classes of planar discontinuous piecewise linear differential systems defined in two half-planes separated by a straight line $$\Sigma $$Σ. We restrict ourselves to the non-sliding limit cycles case, i.e., limit cycles that do not contain any sliding segment. Among all cases treated here, it is proved that the maximum number of limit cycles is at most 2 if one of the two linear differential systems of the discontinuous piecewise linear differential system has a focus in $$\Sigma $$Σ, a center, or a weak saddle. We use the theory of Chebyshev systems for establishing sharp upper bounds for the number of limit cycles. Some normal forms are also provided for these systems.
Original languageEnglish
Pages (from-to)1159-1175
JournalNonlinear Dynamics
Volume82
Issue number3
DOIs
Publication statusPublished - 1 Nov 2015

Keywords

  • Discontinuous differential system
  • Limit cycles
  • Piecewise linear differential system
  • Upper bounds

Fingerprint Dive into the research topics of 'Maximum number of limit cycles for certain piecewise linear dynamical systems'. Together they form a unique fingerprint.

  • Cite this